MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an ivc filter retrieval procedure, the gunther tulip vena cava filter retrieval set outer sheath disconnected at the hub.According to the initial reporter, they had already gained access to the patient's jugular when the separation occurred.Despite the separation, the procedure was successfully completed with the complaint device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details and patient anatomy has been requested, but is not available at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, during an ivc filter retrieval procedure, the gunther tulip vena cava filter retrieval set outer sheath disconnected at the hub.According to the initial reporter, they had already gained access to the patient's jugular when the separation occurred.Despite the separation, the procedure was successfully completed with the complaint device without any adverse effects to the patient or need for additional procedures.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), and manufacturing instructions of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Photos provided by the user confirmed separation of the hub from the blue retrieval sheath.A document-based investigation evaluation was conducted.A review of the device history record showed one nonconforming event which could have contributed to this failure mode.All affected devices were identified, however, and scrapped prior to qc release.A review of complaint history showed no additional complaints received related to this lot.A review of the manufacturing instructions was also conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.The product is packaged with instructions for use which state, "the product has been designed for retrieval of implanted günther tulip and cook celect vena cava filters in patients who no longer require a filter.¿ the ifu also warns, ¿excessive force should not be used to retrieve the filter.¿ based on the information available, investigation has concluded that an exact reason for this event could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9311423
Report Number1820334-2019-02847
Device Sequence Number559787
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)220602(10)9817828
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9817828
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1